Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 34, NWS Norman, OK

June 29, 2021Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this river flood warning at Jun 29, 2021, 8:04 AM CDT for Wichita County, Wilbarger County, Texas. It took effect at Jun 29, 2021, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 8:04 AM CDT (13:04 UTC)
In effect from
Jun 29, 2021, 7:00 PM CDT
Expired
Jun 29, 2021, 2:38 PM CDT
In force
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek (TX) near Electra (ELTT2). The gauge peaked at 21.97 ft at Jun 29, 2021, 12:00 PM CDT.

actionminormoderate1015202506/2906/30
Action stage
22 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07312200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

013 
WGUS44 KOUN 291304
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
804 AM CDT Tue Jun 29 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Texas...

  Beaver Creek near Electra affecting Wilbarger and Wichita 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TXC485-487-300115-
/O.NEW.KOUN.FL.W.0034.210630T0000Z-210701T1049Z/
/ELTT2.1.ER.210630T0000Z.210630T1200Z.210701T0448Z.NO/
804 AM CDT Tue Jun 29 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Beaver Creek near Electra.
* From this evening to late Wednesday night.
* At 7:00 AM CDT Tuesday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The Beaver Creek is expected to rise above flood stage 
  this evening to a crest of 25.5 feet tomorrow morning. It will 
  then fall below flood stage late tomorrow evening.
* Impact...At 25.0 feet, Flood levels up to about a foot in depth 
  produce shallow... short duration agricultural flooding along and 
  near the creek in southern Wilbarger County and southwestern 
  Wichita County.


&&

LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
      3386 9881 3396 9911

$$

11
1 follow-up statement
141 
WGUS84 KOUN 291938
FLSOUN

Flood Statement
National Weather Service Norman OK
238 PM CDT Tue Jun 29 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Beaver Creek near Electra affecting Wilbarger and Wichita 
  Counties.

TXC485-487-292045-
/O.CAN.KOUN.FL.W.0034.210630T0000Z-210629T1938Z/
/ELTT2.1.ER.210630T0000Z.210630T1200Z.210701T0448Z.NO/
238 PM CDT Tue Jun 29 2021

...The Flood Warning for the Beaver Creek near Electra has been 
cancelled...

The Flood Warning is cancelled for
  the Beaver Creek near Electra.
* At 2:00 PM CDT Tuesday the stage was 21.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The Beaver Creek is expected to rise to a crest of 23.5 
  feet just after midnight tonight.


&&

LAT...LON 3392 9923 3397 9930 3402 9909 3392 9882
      3386 9881 3396 9911

$$

11

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:16 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 29, 6:16 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 AM CDT Tue Jun 29 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Jun 29 2021

The weak front oriented southwest-northeast across central Oklahoma
is expected to drift a bit to the northwest during the day and
become stationary. This will enhance showers and thunderstorms
somewhat northwest of where they have been the last few days. The
weak surface low over southwestern Oklahoma is expected to deepen a
bit as well. This would enhance convergence into the front over west
central and into north central Oklahoma this afternoon. POPS are
higher in these areas today. A flood watch will be extended for
these areas until later this evening.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 306 AM CDT Tue Jun 29 2021

The wet pattern will continue for much of the rest of the week as a
trough remains across the central plains and a very moist airmass
stays overhead. Upper ridging will temporarily build over the
area from the east on Wednesday. At least isolated showers/storms
are expected given only a weak cap and moisture in place, but
overall coverage of storms will likely be less on Wednesday than
the last several days given a decrease in synoptic scale support
and a lack of discernible mesoscale forcing mechanisms. Highest
PoPs will be focused along the periphery of the ridge across
northern and western Oklahoma Wednesday afternoon.

By Thursday the upper ridge retreats to our southwest as upper
troughing deepens to our north and east. This should help send a
cold front southward into our area which will serve as a focus for
more widespread thunderstorm development once again. Given how
much rain we have seen the last several days, Thursday will need
to be watched for as another day with broader flooding potential
along the front. On Friday the front pushes further south, likely
augmented/reinforced by Thursday's convection, with northern parts
of the area seeing much lower precipitation chances by Friday
afternoon. High pressure is expected to continue to build in from
the north on Saturday, helping to push precipitation chances even
further south and finally giving our area a chance to dry out a
bit this weekend after an extended period of drenching rains.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Tue Jun 29 2021

IFR and MVFR conditions will persist through the period. Showers
will move from the south this morning over much of OKlahoma before
thunderstorms resume this evening with heavy rainfall expected in
northern Oklahoma. Winds will be less than 12 knots.

&&

.UPPER AIR...
Issued at 1040 PM CDT Mon Jun 28 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  84  70 /  70  40  50  40
Hobart OK         78  68  85  69 /  70  50  40  30
Wichita Falls TX  83  70  87  72 /  60  30  30  20
Gage OK           78  65  85  67 /  70  40  40  40
Ponca City OK     79  69  83  69 /  80  50  70  50
Durant OK         86  71  88  71 /  40  20  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ006>008-011>030-033>038.

TX...Flood Watch through this evening for TXZ083>085.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
427 AM CDT Tue Jun 29 2021

OKZ004>048-050>052-TXZ083>090-300930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
427 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will occur today, with most of the activity
across western, central, and northeast parts of Oklahoma. No
severe storms are expected, but heavy rain associated with storms
will increase the threat of flooding.

.Heavy Rain...
Given recent rainfall from southwest into central Oklahoma, it
will not take much additional rain to result in flooding problems.
Although brief in nature, heavy rain associated with thunderstorms
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances continue through the rest of the week,
gradually shifting southward by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through much of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:49 PM CDTAreal Flood AdvisoryOUNBaylor, Wichita, Wilbarger3 hr
Jun 28, 8:05 PM CDTRiver Flood AdvisoryOUNWichita, Wilbarger12 hr
Jun 29, 2:09 PM CDTAreal Flood AdvisoryOUNArcher, Wichita3 hr
Jun 29, 2:38 PM CDTRiver Flood AdvisoryOUNWichita, Wilbarger5 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.